MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE RT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE RT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0100023
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, when the surgeon attempted to cut through the femur block slot, he noticed the cutting slot wasn't completely extruded, there was a thin layer of nylon closing off one side of it.When he went to cut through the tibia block, the mis wing of the cutting slot snapped off and flew across the room.The surgeon was able to use our blocks as a pin guide, but had to cut through the standard metal cutting blocks to make his distal and proximal cuts.No delay was reported.
 
Additional Manufacturer Narrative
The associated visionaire cutting block was not returned for evaluation.However, our investigation including an engineering analysis by our visionaire team was conducted.After evaluation, it was determined that all visionaire case alignment parameters were found to be within visionaire standards.No root cause can be determined by engineering evaluation.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE RT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8364841
Report Number1020279-2019-00779
Device Sequence Number19382690
Product Code JWH
UDI-Device Identifier03596010653147
UDI-Public03596010653147
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0100023
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date02/24/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1